Open Access
Translator Disclaimer
December 2011 A sieve M-theorem for bundled parameters in semiparametric models, with application to the efficient estimation in a linear model for censored data
Ying Ding, Bin Nan
Ann. Statist. 39(6): 3032-3061 (December 2011). DOI: 10.1214/11-AOS934

Abstract

In many semiparametric models that are parameterized by two types of parameters—a Euclidean parameter of interest and an infinite-dimensional nuisance parameter—the two parameters are bundled together, that is, the nuisance parameter is an unknown function that contains the parameter of interest as part of its argument. For example, in a linear regression model for censored survival data, the unspecified error distribution function involves the regression coefficients. Motivated by developing an efficient estimating method for the regression parameters, we propose a general sieve M-theorem for bundled parameters and apply the theorem to deriving the asymptotic theory for the sieve maximum likelihood estimation in the linear regression model for censored survival data. The numerical implementation of the proposed estimating method can be achieved through the conventional gradient-based search algorithms such as the Newton–Raphson algorithm. We show that the proposed estimator is consistent and asymptotically normal and achieves the semiparametric efficiency bound. Simulation studies demonstrate that the proposed method performs well in practical settings and yields more efficient estimates than existing estimating equation based methods. Illustration with a real data example is also provided.

Citation

Download Citation

Ying Ding. Bin Nan. "A sieve M-theorem for bundled parameters in semiparametric models, with application to the efficient estimation in a linear model for censored data." Ann. Statist. 39 (6) 3032 - 3061, December 2011. https://doi.org/10.1214/11-AOS934

Information

Published: December 2011
First available in Project Euclid: 24 January 2012

zbMATH: 1246.62103
MathSciNet: MR3012400
Digital Object Identifier: 10.1214/11-AOS934

Subjects:
Primary: 62E20 , 62N01
Secondary: 62D05

Keywords: Accelerated failure time model , B-spline , bundled parameters , efficient score function , Semiparametric efficiency , sieve maximum likelihood estimation

Rights: Copyright © 2011 Institute of Mathematical Statistics

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.39 • No. 6 • December 2011
Back to Top